My daughter had a severe brain trauma in a car accident 5 years ago, she was 16.
on the 1st of august this year, she had a long epilepsy, was taken at the hospital and stayed 2 weeks.
The treatment when she left the hospital was :
DEPAKOTE 250mg at 10am and 500mg at 10pm + DILANTIN 100mg x 3 at 10pm
The side effects were a lot of tremor on the right arm, could not use her hand because she was shaking too much, very drowsy, sleeping most of the time, drowning, could not hold her head straight, sores in the mouth....
On the 22nd of August , he changed to 2 depakote and 2 dilantin at 10pm .
On the 2nd of september, during the night she had 1 short seizure for 4 mn, one hour after an other one for 3 mn, 1hour after 2 mn and again about one hour after 1 mn. I called him right away and he said to give her 1 DILANTIN and 1 DEPAKOTE.
The morning after, she had some blood tests and he prescribed 1 DILANTIN and 1 DEPAKOTE in the morning + 2 DEPAKOTe and 2 DILANTIN on the evening.
It changed again the day after 1 Depakote and 1 dilantin AM 3 DEPAKOTE and 3 DILANTIN at bedtime
The 13 of september , he took off the depakote morning and kept the dilantin morning and same treatment than before on night.
19th of september, I phoned him to let him know that she was shaking terribly, the neck pain and the head on the side , sleeping again just after breakfeast, always tired completely drowsy , ataxia nothing was better so he added to the dialantin morning 1 NEURONTIN and took off 1 depaKote at bedtime.
Since, it's worst so i would like to have you advice on the medecines, He seems that he wants to take off the depakote little by little , I am very frustrated to see my daughter like that . Is there any other medecine to replace those ones, the combination of these medecines are definitely what she needs.
Sorry for this long story, my english is bad and it's difficult for me to make it shorter.
What kind of dr are you seeing? The sz are definately not under control, I am not a dr, but I do have epilepsy. I hate that word, so from now on we just say seizures : ).
Has anyone checked her blood levels, I know when I was on multiple anti-sz meds, I had become toxic. You might want to also check into an neurologist who specializes in E. Hope this helps. If not, go to the epilepsy web site and research the meds she is on. They might not be working together!! Hope this helps
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.